Alert archive / Oklahoma / Wind Advisories in 2017

Wind Advisory 6, NWS Norman, OK

March 22, 20178 counties in Texas; 37 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Mar 22, 2017, 8:40 PM CDT for 8 counties in Texas; 37 counties in Oklahoma. It took effect at Mar 23, 2017, 12:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2017, 8:40 PM CDT (01:40 UTC)
In effect from
Mar 23, 2017, 12:00 PM CDT
Expired
Mar 24, 2017, 4:00 AM CDT
In force
16 hr
Issued by
NWS Norman, OK
All 45 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 99 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

278 
WWUS74 KOUN 230140
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
840 PM CDT Wed Mar 22 2017

OKZ004>006-009>011-014>016-021-022-033>036-240100-
/O.NEW.KOUN.WI.Y.0006.170323T1700Z-170324T0100Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Beckham-Washita-Harmon-Greer-Kiowa-Jackson-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, 
Clinton, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Hollis, 
Mangum, Granite, Hobart, Snyder, and Altus
840 PM CDT Wed Mar 22 2017

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT THURSDAY...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect from noon to 8 PM CDT Thursday. 

* TIMING...Noon until 8 PM.

* WINDS...30 to 35 mph. Gusts 45 to 50 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds greater than 30 mph 
are expected. Winds this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
290 
WWUS74 KOUN 230907
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
407 AM CDT Thu Mar 23 2017

OKZ007-008-012-013-017>019-023>025-027>029-037>041-044>046-050-
TXZ083>090-232215-
/O.EXB.KOUN.WI.Y.0006.170323T1700Z-170324T0500Z/
Grant-Kay-Garfield-Noble-Blaine-Kingfisher-Logan-Caddo-Canadian-
Oklahoma-Grady-McClain-Cleveland-Tillman-Comanche-Stephens-Garvin-
Murray-Cotton-Jefferson-Carter-Love-Hardeman-Foard-Wilbarger-
Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Medford, Pond Creek, Lamont, Wakita, 
Ponca City, Blackwell, Enid, Perry, Watonga, Geary, Okeene, 
Kingfisher, Hennessey, Okarche, Guthrie, Anadarko, Hinton, Yukon,
Concho, El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, 
Purcell, Newcastle, Blanchard, Norman, Moore, Frederick, Lawton, 
Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, 
Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Marietta, 
Thackerville, Quanah, Crowell, Vernon, Sheppard AFB, 
Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday,
Lakeside City, Scotland, and Henrietta
407 AM CDT Thu Mar 23 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT
TONIGHT...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect from noon today to midnight CDT
tonight. 

* TIMING...Noon until midnight.

* WINDS...25 to 30 mph. Gusts 45 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds greater than 30 mph
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

OKZ004>006-009>011-014>016-021-022-033>036-232215-
/O.EXT.KOUN.WI.Y.0006.170323T1700Z-170324T0500Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Beckham-Washita-Harmon-Greer-Kiowa-Jackson-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, 
Clinton, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Hollis, 
Mangum, Granite, Hobart, Snyder, and Altus
407 AM CDT Thu Mar 23 2017

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT
TONIGHT...

* TIMING...Noon until 8 PM.

* WINDS...30 to 35 mph. Gusts 45 to 50 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds greater than 30 mph
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
250 
WWUS74 KOUN 240228
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
928 PM CDT Thu Mar 23 2017

OKZ021>023-027-033>039-044-045-TXZ083>090-241030-
/O.NEW.KOUN.WI.Y.0007.170324T1500Z-170325T0000Z/
/O.CON.KOUN.WI.Y.0006.000000T0000Z-170324T0500Z/
Beckham-Washita-Caddo-Grady-Harmon-Greer-Kiowa-Jackson-Tillman-
Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard-Wilbarger-
Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Chickasha, Tuttle, Hollis, Mangum, 
Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, 
Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, 
Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
928 PM CDT Thu Mar 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect from 10 AM to 7 PM CDT Friday. 

* TIMING...until midnight tonight. Also from 10 AM to 7 PM Friday.

* WINDS...30 to 35 mph. Gusts 45 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds greater than 30 mph
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

OKZ004>019-024-025-028-029-040-041-046-050-240500-
/O.CON.KOUN.WI.Y.0006.000000T0000Z-170324T0500Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Canadian-
Oklahoma-McClain-Cleveland-Garvin-Murray-Carter-Love-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Yukon, Concho, El Reno, Mustang, 
Oklahoma City, Purcell, Newcastle, Blanchard, Norman, Moore, 
Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ardmore, 
Marietta, and Thackerville
928 PM CDT Thu Mar 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* TIMING...Until midnight.

* WINDS...25 to 35 mph. Gusts 40 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds greater than 30 mph
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
686 
WWUS74 KOUN 240422
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1122 PM CDT Thu Mar 23 2017

OKZ021>023-027-033>039-044-045-TXZ083>090-241230-
/O.EXT.KOUN.WI.Y.0006.000000T0000Z-170324T0900Z/
/O.CON.KOUN.WI.Y.0007.170324T1500Z-170325T0000Z/
Beckham-Washita-Caddo-Grady-Harmon-Greer-Kiowa-Jackson-Tillman-
Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard-Wilbarger-
Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Chickasha, Tuttle, Hollis, Mangum, 
Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, 
Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, 
Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
1122 PM CDT Thu Mar 23 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY...

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY...

* TIMING...Until 4 am Friday Morning... And from 10 AM to 7 PM 
  Friday.

* WINDS...30 to 35 mph. Gusts 45 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds greater than 30 mph
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

OKZ004>019-024-025-028-029-040-041-046-050-240900-
/O.EXT.KOUN.WI.Y.0006.000000T0000Z-170324T0900Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Canadian-
Oklahoma-McClain-Cleveland-Garvin-Murray-Carter-Love-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Yukon, Concho, El Reno, Mustang, 
Oklahoma City, Purcell, Newcastle, Blanchard, Norman, Moore, 
Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ardmore, 
Marietta, and Thackerville
1122 PM CDT Thu Mar 23 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY...

* TIMING...Until midnight.

* WINDS...30 to 35 mph. Gusts 45 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds greater than 30 mph
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

Kurtz
585 
WWUS74 KOUN 240918
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
418 AM CDT Fri Mar 24 2017

OKZ014-016-024-025-028-029-040-041-046-050-241730-
/O.EXP.KOUN.WI.Y.0006.000000T0000Z-170324T0900Z/
/O.EXA.KOUN.WI.Y.0007.170324T1500Z-170325T0000Z/
Roger Mills-Custer-Canadian-Oklahoma-McClain-Cleveland-Garvin-
Murray-Carter-Love-
Including the cities of Cheyenne, Hammon, Weatherford, Clinton, 
Yukon, Concho, El Reno, Mustang, Oklahoma City, Purcell, 
Newcastle, Blanchard, Norman, Moore, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, Ardmore, Marietta, and Thackerville
418 AM CDT Fri Mar 24 2017

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect from 10 AM this morning to 7 PM CDT
this evening. 

* TIMING...Mid-morning until early evening.

* WINDS...30 to 35 mph. Gusts 45 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds greater than 30 mph
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

OKZ021>023-027-033>039-044-045-TXZ083>090-241730-
/O.EXP.KOUN.WI.Y.0006.000000T0000Z-170324T0900Z/
/O.CON.KOUN.WI.Y.0007.170324T1500Z-170325T0000Z/
Beckham-Washita-Caddo-Grady-Harmon-Greer-Kiowa-Jackson-Tillman-
Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard-Wilbarger-
Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Chickasha, Tuttle, Hollis, Mangum, 
Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, 
Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, 
Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
418 AM CDT Fri Mar 24 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...Mid-morning until early evening.
  
* WINDS...30 to 35 mph. Gusts 45 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds greater than 30 mph
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.


&&

$$

OKZ004>013-015-017>019-241030-
/O.EXP.KOUN.WI.Y.0006.000000T0000Z-170324T0900Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Dewey-Blaine-Kingfisher-Logan-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Seiling, Vici, Taloga, Leedey, Watonga, Geary, 
Okeene, Kingfisher, Hennessey, Okarche, and Guthrie
418 AM CDT Fri Mar 24 2017

...WIND ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 22, 6:47 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 22, 6:47 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Norman OK
647 PM CDT Wed Mar 22 2017

.AVIATION...23/00Z TAF Issuance...
MVFR ceilings will continue to evolve across portions of central
and eastern Oklahoma this evening. Given the past 24 hours,
guidance appears to be over-doing MVFR and IFR ceilings across the
region overnight through Thursday morning. Therefore, decided not
to be as aggressive, given satellite and obs trends, with IFR,
dropping most locations to MVFR for several hours beginning early
Thursday morning. Strong southerly Winds will be a large factor,
especially in western and northwestern Oklahoma. Sustained winds
of 15 to 25 kts are possible, beginning around dawn and through
the day, with gusts approaching 25 to 30 kts. The strongest winds
will likely occur in northwestern Oklahoma, impacting KGAG/KWWR,
with gusts potentially reaching 35 kts in the afternoon, tomorrow.

Kurtz

&&

.PREV DISCUSSION... /issued 321 PM CDT Wed Mar 22 2017/

DISCUSSION...
Short term concerns include low stratus across the area overnight
and possibly some fog across northwest Oklahoma. Forecast
soundings show potential for deep enough saturation for the
possibility of drizzle across north-central Oklahoma late in the
night.

Southerly flow will strengthen significantly tomorrow with near
advisory level winds possible across western Oklahoma. Fire
weather will become a concern (see Fire Weather section below).
Deep closed low will approach from the west tomorrow and
moisture/instability and forcing will be favorable for convection
to form in the Panhandles late in the day. Thunderstorms will
consolidate and move east entering our area during the evening and
progressing across the area in a weakened state overnight.
Meridional flow will not favor particularly steep lapse rates and
with diabatic cooling overnight, instability should be too weak to
support a sustained severe weather threat. Some increase in
convection may occur as early as late Friday morning within a
low-level theta-e ridge, and especially by afternoon across
eastern Oklahoma. Some redevelopment is possible further west in a
narrow corridor of weak instability that may develop during the
afternoon, and if this happens storms would be confined east of
I-35. Some could be severe, especially if instability is able to
rise to levels higher than model guidance currently indicate.
Otherwise, some showers in wrap around moisture are possible
across northwest Oklahoma. Further south dry/windy conditions will
bring fire weather concerns across southwest Oklahoma and western
north Texas during the afternoon.

The next in a series of shortwave troughs will arrive Sunday and
interact with rapidly returning moisture and a destabilizing
atmosphere. Thunderstorms, some severe, are expected Sunday.
Synoptic scale differences in model guidance limit confidence in a
more significant severe weather episode at this time but given the
degree of shear and potentially instability, trends will need to
carefully be monitored.

GFS and its ensembles are much more closed off than the ECMWF with
the system that will affect the area mid week, so confidence is
low. We were fairly broad brush with precipitation probabilities
Tuesday and Wednesday. This pattern would support thunderstorms
and potentially some severe weather.

FIRE WEATHER...
Elevated to near critical fire weather conditions are expected
across much of the area tomorrow afternoon, with the greatest
potential for initial attack type fire activity across western
Oklahoma and western north Texas where RH values will be lowest.
Forecast soundings show considerable dry layer between 850 and 700
mb that could support lower RH values than currently forecast.
This needs to be monitored as it could increase the fire concern
tomorrow. Near critical to possibly critical fire weather
conditions could develop across western north Texas and possibly
southwest Oklahoma Friday depending on the position of wrap around
moisture and associated higher RH values. Winds will be
sufficiently strong though.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  57  80  59  74 /   0   0  50  30
Hobart OK         57  81  55  73 /   0   0  50  10
Wichita Falls TX  60  83  59  78 /   0   0  40  30
Gage OK           50  82  52  67 /  10  10  70  30
Ponca City OK     53  79  60  75 /  20  20  40  50
Durant OK         59  79  61  73 /  10   0  20  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

09/04
Hazardous weather outlook, Mar 22, 3:21 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
321 PM CDT Wed Mar 22 2017

OKZ004>048-050>052-TXZ083>090-232030-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
321 PM CDT Wed Mar 22 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Thunderstorm chances will increase Thursday evening and overnight,
especially across western Oklahoma and western north Texas.
Although severe storms are not expected Thursday night, some may
be strong and produce wind gusts up to 50 mph as well as small
hail.

Strong to severe thunderstorms will be possible on Friday,
especially along and east of a line from Ponca City to Oklahoma
City to Marietta. If severe storms occur, damaging winds and large
hail would be possible Friday afternoon.

Thunderstorm chances will linger Friday night across part of the
area, though no severe storms are expected.

Strong to severe thunderstorms may be possible again Sunday
afternoon and evening as another system moves across the region.

Thunderstorm chances may return on Tuesday.

.Fire Weather...
Elevated to near critical fire weather conditions will be
possible Thursday afternoon and evening with near critical to
critical conditions possible Friday afternoon and evening due to
windy conditions and decreasing humidity levels. Western Oklahoma
and western north Texas have the greatest chances for near
critical fire weather conditions Thursday. On Friday, critical
conditions will be possible in parts of southwest Oklahoma and
western north Texas.

.Strong Winds...
Strong winds will likely develop both Thursday and Friday during
the afternoon and evening hours, especially in western Oklahoma
and western north Texas. Some gusts in the 40 to 50 mph range may
be possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:18 AM CDTFire Weather WatchOUNArcher, Baylor, Clay, Foard, Hardeman, Knox and 2 more24 hr

Nearby

Wind Advisories in Oklahoma, 2017Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.